Jump to content


Photo

So, Nuvigil Has An Obligatory Awful Breaking In Period, Then?


  • Please log in to reply
10 replies to this topic

#1 vesper

vesper

    Member

  • Members
  • 7 posts

Posted 07 March 2013 - 09:06 AM

I liked nuvigil for appx 2 days, it showed me what life would be like without narcolepsy, which I think in hindsight was particularly cruel. Then it stopped working, but gave me actually disturbing side effects, I think I've experienced close to all of the listed side effects at least once. I'm in grad school and am seriously concerned I won't get through this. I've left a message for my doctor, but I don't even know where to go from here. Does it get better with nuvigil? I'm easing into the highest dosage, but I haven't even started 250. Should I just stop it and move on? These past few days have been hell. I mean that sincerely. But if this is worth it in the end I will stick with it. I've read a lot of other experiences and I can't figure it out. What is supposed to happen on nuvigil?



#2 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,290 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 07 March 2013 - 11:11 AM

That sounds kind of like my experience with Provigil. I think the problem is for some people, it just leaves their system too slowly, meaning that it builds up the longer you take, effectively KO'ing your sleep architecture even more. You might actually try Pro instead of Nu, as I'm given to understand it works its way out sooner. But yea, at first, the brain fog lifted. They I discovered I started taking longer to fall asleep, and I woke up more at night. This resulted in my brain fog getting much much worse. It would be nice if they developed a way to cancel out the latent effects of stimulant and nootropic drugs, but I kinda doubt that's even possible.



#3 vesper

vesper

    Member

  • Members
  • 7 posts

Posted 07 March 2013 - 03:12 PM

Yeah, I am stopping it. They're not going to try provigil and instead we're moving down the treatment list. Onward, I guess.



#4 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,290 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 07 March 2013 - 04:44 PM

Well that's your call, and I would guess from what you're saying it may not be for you. But it would suck if you quit the day before the side effects dried up, if you can get my drift. You're supposed to give any psychotropic meds two weeks to sort of even out. If you can't make it that long, I certainly understand, but don't be too quick to cheese it.



#5 2Tired4This

2Tired4This

    Member

  • Members
  • 46 posts
  • Gender:Male
  • Location:Arizona
  • Interests:Is it weird that I had to change this field a little once I started my Meds? XD Now im more interested in computers, science, social-sciences, space, and the mechanics of cars more than i'm interested in girls.

Posted 07 March 2013 - 06:23 PM

Yeah don't drop it after only a couple of days. It's not "supposed" to have a break-in period, but getting used to the nausea, drymouth, and other stuff can take a while. Any med will come with side effects. The sucky part about Narcolepsy is that no matter how badly we want it, there is never really one-pill-to-rule-them-all and a treatment that works for you doesn't come quickly or easily. I know how hard it is to wait, but give every facet of treatment a fair shot at helping you out. You never know what is really going to be right for you longterm.



#6 vesper

vesper

    Member

  • Members
  • 7 posts

Posted 07 March 2013 - 07:50 PM

I'm really unsure. The doctor felt it was best I stop taking it because of the numbness, and I am okay with that because I became really depressed. I don't have depression. I dismissed it as finally being genuinely upset over the narcolepsy diagnosis, but I didn't take the nuvigil today and I feel a lot better (I can tell it's not as effective at this point because my knee has stopped buzzing). On nuvigil I felt fine in the morning, besides annoying side effects (dry mouth, not sure what to do with my tongue anymore, knee buzzing, chest heaviness) and then completely lost it in the afternoon. I mean, lost it. I haven't cried that constantly in years, and I was exhausted.The dr said sometimes they do recommend patients restart nuvigil over, but they didn't feel comfortable recommending that to me. I would consider trying it again in the summer, but right now I would rather be sleepy than experience that again. The only thing I liked about nuvigil was that it consistently made me hungry.



#7 MINItron

MINItron

    Member

  • Members
  • 114 posts
  • Gender:Male
  • Location:Washington state
  • Interests:MINI Coopers, Fiber Arts, the Great Outdoors

Posted 07 March 2013 - 09:23 PM

I have to agree with what the others have said on this. N is particularly vicious in the fact that the medications that we have available to us react so very differently from one person to the next. Also, because they are drugs that are working on neurotransmitters for some people they can have a period at the beginning that can be very unpleasant. 

 

When I was first being treated for chronic pain, long before being diagnosed with N, I was prescribed two different tricylic antidepressants. I could not tolerate either one of them. The irony of that is TCAs are used to treat N as well, and my sleep doc recently started me on a third TCA from the same family, and I had no problems with it at all. My first sleep doc had me on Ritalin. Ritalin worked OK, but I was on a quickly escalating dose, and I was constantly getting headaches as each dose would wear off. It was like going through withdrawal twice a day, every day. Luckily I haven't had any noticeable side effects on the vigils, knock on wood, other than Provigil made my pee stink. 

 

I've only be on Nuvigil for a couple of days now, but the transition has been smooth so far.



#8 Remi

Remi

    Member

  • Members
  • 2 posts
  • Gender:Male

Posted 18 March 2013 - 08:57 AM

I have been on and off Nuvigil since December 2012, After experiencing the jitters, shortness of breath and bouts of insomnia. I decided I would only take Nuvigil on days that I had to go out and had a lot to do. The topper which I think is linked to the Nuvigil is the severe headaches which was diagnosed As a rare thing called Cluster headaches, aside from the cluster headache is a frontal lobe headache that almost never goes away. I am really afraid to further take Nuvigil or try any other meds if they will effect similarly.



#9 jaxbp

jaxbp

    Member

  • Members
  • 7 posts
  • Gender:Male
  • Location:Morrisville, NC
  • Interests:Misc Geekery

Posted 29 March 2013 - 10:51 AM

For me it just kept getting worse with each day.  I felt horrible. Can't really describe it.  I gave it 3 tries since December now I am on Methylphenidate instead.



#10 NetiNeti

NetiNeti

    Member

  • Members
  • 121 posts

Posted 03 May 2013 - 01:12 PM

It tooke me 2 or 3 weeks. Headaches, Insomnia (which is rare for us), jitters, nervousness, etc. I wouldn't give it up so eaisly. It SUCKS at first, but is better then the Methylphenidate 5mg pills I had. I still use that on my off days....as I have a lot of it sitting around from where I didnt use it as much when I was prescribed it.

After the first few weeks, most if not all of the side effects dissappeared. I still have a hard time falling asleep, but that really depends on when I take the pill in the morning. I try to take it witin the first 30 min of me waking up (so 8:30am or so). If I do that, im ready to fall asleep like my normal narcoleptic self around 11:30pm or so.  



#11 Kellie

Kellie

    Member

  • Members
  • 10 posts

Posted 17 May 2013 - 08:18 PM

When I took Nuvigil the first couple of days were great but then I started experiencing insomnia for a few days, headaches, dry mouth, and my appetite was completely gone. When I took Provigil I had similar side effects but my appetite was less than normal but not completely gone and within 7-10 days all the side effects went away and I got my appetite back. However, whenever I tried Nuvigil the side effects did not go away and I had to stop taking it by day 12 because I lost too much weight and I couldn't get my appetite back.